Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Blood spot in eye, subconjunctival hemorrhage, trauma, medication usage, high BP

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
when I woke up this morning, my left eye hurt and had what looks like a blood clot on my eyeball and also a little white bubble thing that I can move around a little but can't remove.
Posted Sun, 29 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Prasad 15 hours later

Thanks for your query.

I need to clarify a few things to understand your problem.

1. By blood clot, do you mean a spot of blood or is it a diffuse redness of eye?

2. Do you have symptoms such as watering, itching or foreign body sensation in the eye?

3. Can you send a picture of the left eye to doctor@healthcaremagic?

Blood spot/clot in the eye is described as subconjunctival hemorrhage. It's one of the harmless condition which resolves with time. It's caused by trauma (did you sustain an injury?); inappropriate use of medications such as aspirin and blood thinning medications; increased blood pressure or probably due to severe coughing and so on.
You don't need a treatment for a subconjuctival hemorrhage.

On the contrary, diffuse redness is a feature of inflammation - conjuctivitis, which happens secondary to an infection or allergy. Consulting a doctor is essential as you may need prescription medications in the form of eye drops/ eye ointments.

Answers to my initial queries and a picture will helpful in confirming if any of these 2 condition is the cause.

Awaiting your reply.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor